Hail, Pope
- When
- April 29, 12:08 PM CST
- Where
- Pope County, Russellville
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.283, -93.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 10:12 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1112 AM CDT FRI APR 29 2005 .UPDATE... KLZK RADAR CONTINUES TO SHOW THUNDERSTORMS MOVE ACROSS CENTRAL ARKANSAS. STORMS CONTINUE TO WEAKEN...POSSIBLY BRIEFLY. WILL EXPECT A LULL DURING MID DAY...THEN STORMS WILL BEGIN AGAIN ALONG THE FRONTAL BOUNDARY ACROSS CENTRAL ARKANSAS. THE MAIN FOCUS WILL BE ALONG THIS BOUNDARY AND SOUTH...THE SOUTHERN HALF OF THE CWFA. NORTH PART OF THE CWFA HAS STABILIZED PRETTY GOOD. LOWERED HIGH TEMPERATURES A BIT CENTRAL AND SOUTH AND QUITE CONSIDERABLY IN THE NORTH. && .PREVIOUS DISCUSSION /ISSUED 335 AM CDT FRI APR 29 2005/... SHORT TERM...TODAY THROUGH MONDAY NIGHT UPPER FLOW BACKS SLOWLY WITH TIME THROUGH SATURDAY MORNING AS UPPER TROF MOVES ACROSS THE STATE. NEXT...ZONAL FLOW RETURNS JUST AS SLOWLY AND IT PERSISTS THROUGH MONDAY NIGHT. SEVERAL SHOTS OF ENERGY MOVE THROUGH THE UPPER FLOW. THE SURFACE PATTERN REFLECTS THE SLOW TROF WITH A NEARLY STATIONARY FRONT OVER THE CENTRAL SECTIONS OF THE STATE THROUGH 18Z TODAY. THE POTENTIAL FOR SEVERE WEATHER WILL BE OVER THE SOUTHEASTERN SECTIONS OF THE STATE WITH HIGHER DEW POINTS AND STRONGER LIFT. STRONG STORMS SHOULD BE ENDING QUICKLY AS THE FRONT PUSHES THROUGH THE AREA. FRONT WILL MOVE SOUTHEAST TO THE MS RIVER VALLEY BY 00Z SAT. THE SURFACE LOW WILL BE OVER EXTREME SOUTHEAST ARKANSAS FRIDAY AFTERNOON...AND IT WILL MOVE NORTHEAST TO WESTERN TENNESSEE AT 06Z SATURDAY AND TO THE OHIO RIVER VALLEY BY 12Z SAT. BY THIS TIME...NORTHWEST SURFACE WINDS WILL HAVE DRIER AIR IN PLACE ACROSS ALL SECTIONS OF THE STATE WITH MOISTURE SHOVED EAST ACROSS THE MS RIVER. HIGH PRESSURE AND DRIER AIR WILL LINGER OVER THE MID SOUTH MONDAY MORNING. MOISTURE WILL RETURN FROM NORTH TO SOUTH IN OVER RUNNING FASHION MONDAY INTO TUESDAY MORNING...WITH A CORRESPONDING INCREASE IN RAIN PROBABILITIES. MOS FROM DIFFERENT MODELS CLOSE PAST THE FIRST PERIOD. WILL GO WITH THE WARMER NUMBERS FOR TODAYS HIGHS IN LIGHT OF ABUNDANT INSOLATION AVAILABLE NOW EVEN WITH FRONTAL BOUNDARY THROUGH THE STATE. LONG TERM...TUESDAY THROUGH THURSDAY MODELS ALL ON DECENT AGREEMENT IN THE SYNOPTIC SCALE BUT DIFFERENCES ARE SEEN IN THE TIMING AND INTENSITY OF THE INDIVIDUAL FEATURES. MODELS CONSISTENT IN KEEPING UPPER FLOW QUASI ZONAL OVER THE AREA FOR DAYS FIVE AND SIX BEFORE BECOMING SLIGHTLY MORE SOUTHWEST FOR DAY SEVEN. SEVERAL WEAK IMPULSES ARE FORECAST TO MOVE THROUGH THE REGION THROUGH THE PERIOD BUT TIMING OF THE INDIVIDUAL WAVES WILL BE DIFFICULT AT BEST. REGARDLESS...IT APPEARS PLENTY OF MOISTURE WILL BE AVAILABLE FOR A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. FEEL A BROAD BRUSH APPROACH IS THE BEST WAY TO GO WITH UNCERTAINTIES IN THE INDIVIDUAL MODELS. ANOTHER CHALLENGE WILL BE TEMPERATURES AS PROLONGED CLOUDINESS IS EXPECTED BUT ALL BETS WOULD BE OFF WITH ANY SUBSTANTIAL CLEARING. TUESDAY APPEARS TO BE THE COOLEST DAY... RELATIVELY SPEAKING...WITH A GENERAL WARMING TREND AS FLOW SHIFTS BACK TO MORE OF A SOUTHWEST DIRECTION. MEX NUMBERS SUPPORT THIS THINKING AND ARE GENERALLY ACCEPTED. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 51
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 107 PM CDT FRI APR 29 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 107 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT CONTINUES ACROSS NORTH CENTRAL ARKANSAS. THUNDERSTORMS HAVE REPEATEDLY DEVELOPED AND MOVED ALONG THIS FRONT TODAY WITH LARGE HAIL. THIS WILL CONTINUE THROUGH THE AFTERNOON. OUTFLOW FROM THIS MORNINGS THUNDERSTORMS HAVE RESULTED IN A FRONTAL SYSTEM ACROSS CENTRAL ARKANSAS. THUNDERSTORMS MAY DEVELOP ALONG THIS FRONTAL SYSTEM THIS AFTERNOON. LARGE HAIL MAY ACCOMPANY THESE THUNDERSTORMS. ALSO...THERE IS A CHANCE ISOLATED TORNADOES COULD RESULT NEAR THIS FRONTAL SYSTEM LATER THIS AFTERNOON. A COLD FRONT FROM THE WEST WILL MOVE ACROSS ARKANSAS LATER THIS AFTERNOON INTO EARLY THIS EVENING WITH A SURFACE LOW PRESSURE SYSTEM MOVING ALONG THE FRONT INTO SOUTH CENTRAL AND SOUTHEASTERN ARKANSAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT LATER THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE WITH LARGE HAIL...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES POSSIBLE. THE BEST CHANCE OF TORNADOES WILL BE NEAR OR A LITTLE EAST OF THE LOW PRESSURE SYSTEM...AND ALONG THE FRONTAL SYSTEMS RESULTING FROM THE OUTFLOW FROM THUNDERSTORMS THIS MORNING. A SQUALL LINE MAY DEVLOP ALONG THE COLD FRONT BEFORE IT MOVES OUT OF SOUTHEASTERN ARKANSAS THIS EVENING. SHOULD THIS OCCUR... DAMAGING STRAIGHT LINE WINDS WILL BECOME THE MAIN SEVERE WEATHER ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. ALL SEVERE WEATHER SHOULD BE OUT OF THE AREA EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL MOVE TOWARD THE GULF COAST SATURDAY. DRY WEATHER WILL RETURN BRIEFLY...BEFORE THE FRONT BACKS TO THE NORTH AS A WARM FRONT EARLY NEXT WEEK. UNSETTLED WEATHER WILL CONTINUE MONDAY THROUGH WEDNESDAY...AS THE BOUNDARY IS EXPECTED TO STALL NEAR THE MID AND LOWER MISSISSIPPI VALLEYS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...BUT ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO EARLY TONIGHT IN MOST OF THE AREA. 29
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
912 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL 1 S JACKSONVILLE 34.86N 92.13W
04/29/2005 1.75 INCH PULASKI AR UNKNOWN
REPORTED BY CITY OFFICIAL.
&&
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
925 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL BIGELOW 35.00N 92.63W
04/29/2005 1.25 INCH PERRY AR BROADCAST MEDIA
0919 AM HAIL 2 W CONWAY 35.09N 92.49W
04/29/2005 1.75 INCH FAULKNER AR PUBLIC
GOLF BALL SIZE HAIL COVERING THE GROUND.
&&
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
938 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL CABOT 34.97N 92.02W
04/29/2005 0.75 INCH LONOKE AR BROADCAST MEDIA
&&
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL CATO 34.93N 92.26W
04/29/2005 1.00 INCH FAULKNER AR PUBLIC
HAIL THE SIZE OF QUARTERS PILED UP 2 1/2 INCHES DEEP ON
THE GROUND.
0908 AM HAIL JACKSONVILLE 34.87N 92.13W
04/29/2005 1.75 INCH PULASKI AR PUBLIC
&&
28SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1032 AM CDT FRI APR 29 2005 ARZ003>007-012>015-291600- BAXTER-BOONE-FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE- 1032 AM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM NUMBER 209 IS NO LONGER IN EFFECT FOR EXTREME NORTHERN ARKANSAS... SEVERE THUNDERSTORM WATCH NUMBER 209 IS NO LONGER IN EFFECT FOR BAXTER...BOONE...FULTON...IZARD...MARION...NEWTON...SEARCY... SHARP...AND STONE COUNTIES. THE SEVERE THUNDERSTORMS ARE EXPECTED TO REMAIN TO THE SOUTH OF THIS AREA FOR THE REST OF THIS MORNING. ARZ016-021>025-030>034-038-291600- CLEBURNE-CONWAY-FAULKNER-INDEPENDENCE-JACKSON-JOHNSON-LOGAN-POPE- VAN BUREN-WHITE-WOODRUFF-YELL- 1032 AM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 209REMAINS IN EFFECT UNTIL 1 PM CDT... SEVERE THUNDERSTORMS WATCH NUMBER 209 REMAINS IN EFFECT UNTIL 1 PM CDT FOR PARTS OF NORTH CENTRAL ARKANSAS. THIS INCLUDES CLEBURNE...CONWAY...FAULKNER...INDEPENDENCE... JACKSON...JOHNSON...LOGAN...POPE...VAN BUREN...WHITE...WOODRUFF... AND YELL COUNTIES. 29
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1212 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL 2 SE CONWAY 35.07N 92.43W
04/29/2005 1.75 INCH FAULKNER AR TRAINED SPOTTER
0953 AM HAIL CABOT 34.97N 92.02W
04/29/2005 1.50 INCH LONOKE AR NWS EMPLOYEE
0955 AM HAIL 1 W CABOT 34.97N 92.04W
04/29/2005 1.75 INCH LONOKE AR PUBLIC
0957 AM HAIL WARD 35.02N 91.96W
04/29/2005 1.00 INCH LONOKE AR NWS EMPLOYEE
HAIL COVERED THE GROUND.
1000 AM HAIL WARD 35.02N 91.96W
04/29/2005 0.75 INCH LONOKE AR COUNTY OFFICIAL
1120 AM HAIL SEARCY 35.24N 91.73W
04/29/2005 0.75 INCH WHITE AR TRAINED SPOTTER
1126 AM HAIL SEARCY 35.24N 91.73W
04/29/2005 1.00 INCH WHITE AR TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL AT HARDING UNIVERSITY.
1130 AM HAIL SEARCY 35.24N 91.73W
04/29/2005 0.75 INCH WHITE AR TRAINED SPOTTER
1155 AM HAIL MCCRORY 35.26N 91.20W
04/29/2005 0.75 INCH WOODRUFF AR PUBLIC
HAIL COVERED THE GROUND.
&&
28The Little Rock radar (KLZK), 94 km away, was scanning. The volume nearest the first event began at 18:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5442544.